zbMATH — the first resource for mathematics

Geometry Search for the term Geometry in any field. Queries are case-independent.
Funct* Wildcard queries are specified by * (e.g. functions, functorial, etc.). Otherwise the search is exact.
"Topological group" Phrases (multi-words) should be set in "straight quotation marks".
au: Bourbaki & ti: Algebra Search for author and title. The and-operator & is default and can be omitted.
Chebyshev | Tschebyscheff The or-operator | allows to search for Chebyshev or Tschebyscheff.
"Quasi* map*" py: 1989 The resulting documents have publication year 1989.
so: Eur* J* Mat* Soc* cc: 14 Search for publications in a particular source with a Mathematics Subject Classification code (cc) in 14.
"Partial diff* eq*" ! elliptic The not-operator ! eliminates all results containing the word elliptic.
dt: b & au: Hilbert The document type is set to books; alternatively: j for journal articles, a for book articles.
py: 2000-2015 cc: (94A | 11T) Number ranges are accepted. Terms can be grouped within (parentheses).
la: chinese Find documents in a given language. ISO 639-1 language codes can also be used.

a & b logic and
a | b logic or
!ab logic not
abc* right wildcard
"ab c" phrase
(ab c) parentheses
any anywhere an internal document identifier
au author, editor ai internal author identifier
ti title la language
so source ab review, abstract
py publication year rv reviewer
cc MSC code ut uncontrolled term
dt document type (j: journal article; b: book; a: book article)
Positivity and regularity of hyperbolic Volterra equations in Banach spaces. (English) Zbl 0608.45007
We derive necessary and sufficient conditions for two classes of linear Volterra equations of the form (*) u=f+a*Au to admit finite wave speed as well as continuity across the wave front. These conditions are based on the positivity of the fundamental solution. One of these classes serves as a model in linear viscoelasticity. These results are then used to obtain several general theorems on existence, positivity, regularity and asymptotic behavior of the resolvent for (*).

45N05Abstract integral equations, integral equations in abstract spaces
45M05Asymptotic theory of integral equations
74D99Materials of strain-rate type and history type, other materials with memory
[1]Carr, R.W., Hannsgen, K.B.: A nonhomogeneous integrodifferential equation in Hilbert space. SIAM J. Math. Anal.10, 961-984 (1979) · Zbl 0411.45013 · doi:10.1137/0510089
[2]Carr, R.W., Hannsgen, K.B.: Resolvent formulas for a Volterra equation in Hilbert space. SIAM J. Math. Anal.13, 453-483 (1982) · Zbl 0501.45015 · doi:10.1137/0513032
[3]Clement, P., Nohel, J.A.: Abstract linear and nonlinear Volterra equations preserving positivity. SIAM J. Math. Anal.10, 365-388 (1979) · Zbl 0411.45012 · doi:10.1137/0510035
[4]Dafermos, C.R.: Asymptotic stability in viscoelasticity. Arch. Rat. Mech. Anal.37, 297-308 (1970) · Zbl 0214.24503 · doi:10.1007/BF00251609
[5]Dafermos, C.R.: An abstract Volterra equation with applications to linear viscoelasticity. J. Differ. Equations7, 554-469 (1970) · Zbl 0212.45302 · doi:10.1016/0022-0396(70)90101-4
[6]Da Prato, G., Iannelli, M.: Linear integro-differential equations in Banach space. Rend. Sem. Math. Padova62, 207-219 (1980)
[7]Desch, W., Grimmer, R.: Propagation of singularities for integrodifferential equations (to appear)
[8]Desch, W., Grimmer, R.: Smoothing properties of linear Volterra integrodifferential equations. Preprint
[9]Desch, W., Grimmer, R., Schappacher, W.: Some considerations for linear integrodifferential equations. J. Math. Anal. Appl.104, 219-234 (1984) · Zbl 0595.45027 · doi:10.1016/0022-247X(84)90044-1
[10]Greiner, G., Voigt, J., Wolff, M.: On the spectral bound of the generator of a semigroup of positive operators. J. Oper. Theory5, 245-256 (1981)
[11]Grimmer, R., Zeman, M.: Wave propagation for linear integrodifferential equations in Banach space. J. Differ. Equations54, 274-282 (1984) · Zbl 0544.45010 · doi:10.1016/0022-0396(84)90162-1
[12]Hannsgen, K.B., Wheeler, R.L.: Behavior of the solution of a Volterra equation as a parameter tends to infinity. J. Integral Equations7, 229-237 (1984)
[13]Hrusa, W.J., Renardy, M.: On wave propagation in linear viscoelasticity. Quart. Appl. Math.43, 237-253 (1985)
[14]Joseph, D.D., Narain, A., Riccius, O.: Shear wave speeds and elastic moduli for different liquids. Preprint.
[15]Miller, R.K.: Nonlinear Volterra integral equations. Menlo Park: Benjamin 1971
[16]Miller, R.K., Wheeler, R.L.: Asymptotic behavior for a linear Volterra integral equation in Hilbert space. J. Differ. Equations23, 270-284 (1977) · Zbl 0341.45017 · doi:10.1016/0022-0396(77)90130-9
[17]Noren, R.D.: UniformL 1-behavior of the solution of a Volterra equation with a parameter. Preprint
[18]Pipkin, A.C.: Lectures on viscoelasticity theory. Appl. Math. Sci.7. Berlin, Heidelberg, New York: Springer 1972
[19]Prüss, J.: Lineare Volterra Gleichungen in Banach-Räumen. Habilitationsschrift, Paderborn (1984)
[20]Prüss, J.: On linear Volterra equations of parabolic type in Banach spaces. Trans. Am. Math. Soc.301, 691-721 (1987)
[21]Prüss, J.: Bounded solutions of Volterra equations SIAM J. Math. Anal. (to appear)
[22]Renardy, M.: Some remarks on the propagation and non-propagation of discontinuities in linearly viscoelastic liquids. Rheol. Acta21, 251-254 (1982) · Zbl 0488.76002 · doi:10.1007/BF01515713
[23]Travis, C.C., Webb, G.F.: Second order differential equations in Banach space. In: Nonlinear equations in abstract spaces. Ed. V. Lakshmikantham. London, New York: Academic Press 1978
[24]Widder, D.V.: The Laplace transform. Princeton: Princeton University Press 1941